MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES); TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES); TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60P055
Medical Device Problem Codes Degraded (1153); Material Discolored (1170); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
It was reported that the surface of the inserted part of the tracheal cannula changed by becoming rough and discolored within 1-2 weeks of use.No death or serious injury was reported in connection with this incident.
 
Additional Manufacturer Narrative
One portex® bivona® uncuffed tracheostomy tube was returned for analysis in a used condition.The trach tube was noted to have yellow spots on it upon visual examination.The tube was attempted to be cleaned with a paper towel and the brown substance was transferred to the towel.Relevant documents were reviewed and considered adequate.A review of the manufacturing process was conducted and found that all procedures are being carried out appropriate.The training was reviewed and it was confirmed that the personnel had the trainings up to date.Verification of 32 assemblies were reviewed to see the complete manufacturing process and to review the visual inspections for contaminations.The units are reviewed 100% for foreign matter.Based on the evidence, the most likely cause of contamination occurred once it left shm since manufacturing performs a 100% inspection of the device for contaminations in different parts of the process and quality performs an inspection on a representative sample of each lot.

Brand Name
BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES)
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7687400
Report Number3012307300-2018-02683
Device Sequence Number16472845
Product Code JOH
UDI-Device Identifier15021312005783
UDI-Public15021312005783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/11/2022
Device Catalogue Number60P055
Device Lot Number3502385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1